MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC PLUS; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC PLUS; PEREIPHERAL DILATATION CATHETER
Model Number 1008195-40
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.It should be noted that the indication for use listed in the viatrac plus instruction for use states: the viatrac 14 plus peripheral dilatation catheter is intended to dilate stenosis in the peripheral arteries (iliac, femoral, ilio-femoral, popliteal, infra popliteal, renal arteries).In this case, it could not be determined if the off-label use caused or contributed to the reported difficulties.Based on the information provided, a definitive cause for the reported balloon rupture and separation could not be determined.It may be possible that the rupture occurred due to interaction with lesion calcification or associated devices.Additionally, the separation may have occurred during removal due to the ruptured balloon material catching on the introducer sheath; however, this could not be confirmed.The additional treatment to snare the separated portion of the balloon was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the carotid artery.A 5.5x40mm viatrac plus peripheral dilatation catheter ruptured during the first inflation at 8 atmospheres and the balloon separated.The separated balloon piece was snared out and the procedure was successfully completed.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
RX VIATRAC PLUS
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9975025
Report Number2024168-2020-03737
Device Sequence Number2740306
Product Code LIT
UDI-Device Identifier08717648057083
UDI-Public08717648057083
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number1008195-40
Device Catalogue Number1008195-40
Device Lot Number9040861
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;